MAUDE Adverse Event Report: BAUSCH + LOMB AKREOS ADVANCED OPTICS IOL; INTRAOCULAR LENS

BAUSCH + LOMB AKREOS ADVANCED OPTICS IOL; INTRAOCULAR LENS
Model Number AO60
Medical Device Problem Codes Material Twisted/Bent (2981); Ejection Problem (4009)
Health Effect - Clinical Codes Corneal Edema (1791); Insufficient Information (4580)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Trend analysis does not meet the upper control limits of 1 as this is the only complaint for corneal edema related to this device in the last 15 months.Based on the available information, the root cause could not be conclusively determined.
 
Event or Problem Description
It was reported that during implantation of an intraocular lens (iol), the lens came out of cartridge twisted and stuck on plunger.The incision was enlarged, an anterior vitrectomy was performed, and an anterior chamber iol was implanted.Sutures were required.Patient prognosis is good.Patient has not yet recovered, still has corneal edema.Additional information was requested, but not received.

Brand Name
AKREOS ADVANCED OPTICS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key19260668
Report Number0001313525-2024-00097
Device Sequence Number12415863
Product Code HQL
UDI-Device Identifier10757770502094
UDI-Public(01)10757770502094(17)261130(11)231203(10)1P32908
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P060022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAO60
Device Catalogue NumberAO60P2200
Device Lot Number1P32908
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown